Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The symmetry group of a curve preserves a plane


Authors: Robert Gulliver and Frank Morgan
Journal: Proc. Amer. Math. Soc. 84 (1982), 408-411
MSC: Primary 53A04; Secondary 57R99
DOI: https://doi.org/10.1090/S0002-9939-1982-0640242-2
MathSciNet review: 640242
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the symmetries of a closed curve without self-intersections in euclidean or hyperbolic $ n$-space have an invariant plane in common. This allows a complete characterization of the symmetry group.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53A04, 57R99

Retrieve articles in all journals with MSC: 53A04, 57R99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0640242-2
Article copyright: © Copyright 1982 American Mathematical Society